Alert archive / Missouri / Wind Chill Advisories in 2022

Wind Chill Advisory 1, NWS St. Louis, MO

January 1, 2022Knox County, Lewis County, Shelby County, Missouri

NWS St. Louis, MO issued this wind chill advisory at Jan 1, 2022, 3:10 AM CST for Knox County, Lewis County, Shelby County, Missouri. It took effect at Jan 2, 2022, 1:00 AM CST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jan 1, 2022, 3:10 AM CST (09:10 UTC)
In effect from
Jan 2, 2022, 1:00 AM CST
Expired
Jan 2, 2022, 11:00 AM CST
In force
10 hr
Issued by
NWS St. Louis, MO

Counties Knox County, MO, Lewis County, MO, Shelby County, MO

The radar

The St Louis radar (KLSX), 183 km from the middle of the area, began a volume at 09:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 9.2 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2022-01-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2022-01-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
441 m above ground
0-6 km bulk shear
83 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

389 
WWUS43 KLSX 010910
WSWLSX

URGENT - WINTER WEATHER MESSAGE
National Weather Service St Louis MO
310 AM CST Sat Jan 1 2022

ILZ097-MOZ034>036-042-020015-
/O.EXT.KLSX.WS.W.0002.220101T1200Z-220102T0900Z/
Pike IL-Monroe MO-Ralls MO-Pike MO-Audrain MO-
Including the cities of Bowling Green, Pittsfield, and Mexico
310 AM CST Sat Jan 1 2022

...WINTER STORM WARNING NOW IN EFFECT FROM 6 AM THIS MORNING TO 3 AM 
CST SUNDAY...

* WHAT...Heavy mixed precipitation expected. Total snow 
  accumulations up to two inches, sleet accumulations up to one half 
  of an inch, and ice accumulations up to two tenths of an inch.

* WHERE...In Missouri, Audrain MO, Monroe MO, Pike MO and Ralls MO 
  Counties. In Illinois, Pike IL County.

* WHEN...From 6 AM this morning to 3 AM CST Sunday.

* IMPACTS...Plan on slippery road conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. In Illinois, the latest road 
conditions can be obtained at www.gettingaroundillinois.com. In 
Missouri, the latest road conditions can be obtained at 
traveler.modot.org/map or by calling 1-888-275-6636.

&&

$$

MOZ018-019-026-020015-
/O.NEW.KLSX.WC.Y.0001.220102T0700Z-220102T1700Z/
/O.CON.KLSX.WS.W.0002.220101T1200Z-220102T0600Z/
Knox MO-Lewis MO-Shelby MO-
310 AM CST Sat Jan 1 2022

...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 
MIDNIGHT CST TONIGHT...
...WIND CHILL ADVISORY IN EFFECT FROM 1 AM TO 11 AM CST SUNDAY...

* WHAT...For the Wind Chill Advisory, very cold wind chills 
  expected. Wind chills as low as 20 below zero. For the Winter 
  Storm Warning, heavy mixed precipitation expected. Total snow 
  accumulations between 3 and 7 inches, sleet accumulations around 
  one quarter of an inch, and ice accumulations of a light glaze.

* WHERE...Knox MO, Lewis MO and Shelby MO Counties.

* WHEN...For the Wind Chill Advisory, from 1 AM to 11 AM CST Sunday. 
  For the Winter Storm Warning, from 6 AM this morning to Midnight 
  CST tonight.

* IMPACTS...Plan on slippery road conditions. The dangerously cold 
  wind chills could cause frostbite on exposed skin in as little as 
  30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a 
hat, and gloves.

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. In Illinois, the latest road 
conditions can be obtained at www.gettingaroundillinois.com. In 
Missouri, the latest road conditions can be obtained at 
traveler.modot.org/map or by calling 1-888-275-6636.

&&

$$

ILZ095-096-MOZ027-020015-
/O.CON.KLSX.WS.W.0002.220101T1200Z-220102T0600Z/
Adams IL-Brown IL-Marion MO-
Including the cities of Hannibal, Mount Sterling, and Quincy
310 AM CST Sat Jan 1 2022

...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 
MIDNIGHT CST TONIGHT...

* WHAT...Heavy mixed precipitation expected. Total snow 
  accumulations between 1 and 3 inches, sleet accumulations up to 
  one half of an inch, and ice accumulations around one tenth of an 
  inch.

* WHERE...In Missouri, Marion MO County. In Illinois, Adams IL and 
  Brown IL Counties.

* WHEN...From 6 AM this morning to Midnight CST tonight.

* IMPACTS...Plan on slippery road conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. In Illinois, the latest road 
conditions can be obtained at www.gettingaroundillinois.com. In 
Missouri, the latest road conditions can be obtained at 
traveler.modot.org/map or by calling 1-888-275-6636.

&&

$$

ILZ058-098-MOZ041-047>052-059-060-020015-
/O.EXT.KLSX.WW.Y.0014.220101T1200Z-220102T1200Z/
Greene IL-Calhoun IL-Boone MO-Moniteau MO-Cole MO-Osage MO-
Callaway MO-Montgomery MO-Lincoln MO-Gasconade MO-Warren MO-
Including the cities of Jefferson City, Columbia, and Fulton
310 AM CST Sat Jan 1 2022

...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 6 AM THIS MORNING TO 6 
AM CST SUNDAY...

* WHAT...Mixed precipitation expected. Total snow accumulations up 
  to one half of an inch, sleet accumulations up to one tenth of an 
  inch, and ice accumulations up to one tenth of an inch.

* WHERE...Portions of southwest Illinois, and portions of central 
  and east central Missouri.

* WHEN...From 6 AM this morning to 6 AM CST Sunday.

* IMPACTS...Plan on slippery road conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. In Illinois, the latest 
road conditions can be obtained at www.gettingaroundillinois.com. In 
Missouri, the latest road conditions can be obtained at 
traveler.modot.org/map or by calling 1-888-275-6636.

&&

$$

ILZ099-MOZ062-020015-
/O.EXT.KLSX.WW.Y.0014.220101T1200Z-220102T1200Z/
Jersey IL-Franklin MO-
Including the cities of Union, Sullivan, and Washington
310 AM CST Sat Jan 1 2022

...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 6 AM THIS MORNING TO 6 
AM CST SUNDAY...

* WHAT...Mixed precipitation expected. Total snow accumulations up 
  to one half of an inch and ice accumulations up to one tenth of an 
  inch.

* WHERE...In Missouri, Franklin MO County. In Illinois, Jersey IL 
  County.

* WHEN...From 6 AM this morning to 6 AM CST Sunday.

* IMPACTS...Plan on slippery road conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. In Illinois, the latest 
road conditions can be obtained at www.gettingaroundillinois.com. In 
Missouri, the latest road conditions can be obtained at 
traveler.modot.org/map or by calling 1-888-275-6636.

&&

$$

MOZ061-020015-
/O.EXT.KLSX.WW.Y.0014.220101T1200Z-220102T1200Z/
Saint Charles MO-
Including the cities of Saint Charles
310 AM CST Sat Jan 1 2022

...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 6 AM THIS MORNING TO 6 
AM CST SUNDAY...

* WHAT...Mixed precipitation expected. Total snow accumulations up 
  to one half of an inch and ice accumulations up to one tenth of an 
  inch.

* WHERE...Saint Charles MO County.

* WHEN...From 6 AM this morning to 6 AM CST Sunday.

* IMPACTS...Plan on slippery road conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. In Missouri, the latest 
road conditions can be obtained at traveler.modot.org/map or by 
calling 1-888-275-6636.

&&

$$

Gosselin
4 follow-up statements
564 
WWUS43 KLSX 012044
WSWLSX

URGENT - WINTER WEATHER MESSAGE
National Weather Service St Louis MO
244 PM CST Sat Jan 1 2022

MOZ018-019-026-021145-
/O.CON.KLSX.WS.W.0002.000000T0000Z-220102T0600Z/
/O.CON.KLSX.WC.Y.0001.220102T0700Z-220102T1700Z/
Knox MO-Lewis MO-Shelby MO-
244 PM CST Sat Jan 1 2022

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST 
TONIGHT...
...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 1 AM TO 11 AM CST 
SUNDAY...

* WHAT...For the Winter Storm Warning, snow, sleet, and freezing 
  drizzle. Additional snow accumulations up to two inches, sleet 
  accumulations less than one tenth of an inch, and ice 
  accumulations around a light glaze. Winds gusting as high as 35 
  mph. For the Wind Chill Advisory, very cold wind chills expected. 
  Wind chills as low as 20 below zero.

* WHERE...Knox MO, Lewis MO and Shelby MO Counties.

* WHEN...For the Winter Storm Warning, until Midnight CST tonight. 
  For the Wind Chill Advisory, from 1 AM to 11 AM CST Sunday.

* IMPACTS...Plan on slippery road conditions. The dangerously cold 
  wind chills could result in hypothermia or frostbite if 
  precautions are not taken.

$$

ILZ095-096-MOZ027-020600-
/O.CON.KLSX.WS.W.0002.000000T0000Z-220102T0600Z/
Adams IL-Brown IL-Marion MO-
Including the cities of Hannibal, Mount Sterling, and Quincy
244 PM CST Sat Jan 1 2022

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST 
TONIGHT...

* WHAT...Mixed precipitation. Additional snow accumulations up to 
  two inches, sleet accumulations less than one tenth of an inch, 
  and ice accumulations around a light glaze.

* WHERE...In Missouri, Marion MO County. In Illinois, Adams IL and 
  Brown IL Counties.

* WHEN...Until Midnight CST tonight.

* IMPACTS...Plan on slippery road conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. In Illinois, the latest road 
conditions can be obtained at www.gettingaroundillinois.com. In 
Missouri, the latest road conditions can be obtained at 
traveler.modot.org/map or by calling 1-888-275-6636.

&&

$$

ILZ097-MOZ034>036-042-020900-
/O.CON.KLSX.WS.W.0002.000000T0000Z-220102T0900Z/
Pike IL-Monroe MO-Ralls MO-Pike MO-Audrain MO-
Including the cities of Bowling Green, Pittsfield, and Mexico
244 PM CST Sat Jan 1 2022

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 3 AM CST SUNDAY...

* WHAT...Mixed precipitation. Additional snow accumulations up to 
  two inches, sleet accumulations up to one tenth of an inch, and 
  ice accumulations around one tenth of an inch.

* WHERE...In Missouri, Audrain MO, Monroe MO, Pike MO and Ralls MO 
  Counties. In Illinois, Pike IL County.

* WHEN...Until 3 AM CST Sunday.

* IMPACTS...Plan on slippery road conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. In Illinois, the latest road 
conditions can be obtained at www.gettingaroundillinois.com. In 
Missouri, the latest road conditions can be obtained at 
traveler.modot.org/map or by calling 1-888-275-6636.

&&

$$

ILZ058-098-MOZ041-047>052-059-060-021145-
/O.CON.KLSX.WW.Y.0014.000000T0000Z-220102T1200Z/
Greene IL-Calhoun IL-Boone MO-Moniteau MO-Cole MO-Osage MO-
Callaway MO-Montgomery MO-Lincoln MO-Gasconade MO-Warren MO-
Including the cities of Jefferson City, Columbia, and Fulton
244 PM CST Sat Jan 1 2022

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY...

* WHAT...Mixed precipitation. Additional snow accumulations up to 
  one inch, sleet accumulations less than one tenth of an inch, and 
  ice accumulations up to one tenth of an inch.

* WHERE...Portions of southwest Illinois, and portions of central 
  and east central Missouri.

* WHEN...Until 6 AM CST Sunday.

* IMPACTS...Plan on slippery road conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. In Illinois, the latest 
road conditions can be obtained at www.gettingaroundillinois.com. In 
Missouri, the latest road conditions can be obtained at 
traveler.modot.org/map or by calling 1-888-275-6636.

&&

$$

ILZ099-MOZ061-062-021145-
/O.CON.KLSX.WW.Y.0014.000000T0000Z-220102T1200Z/
Jersey IL-Saint Charles MO-Franklin MO-
Including the cities of Union, Sullivan, Washington, and Saint
Charles
244 PM CST Sat Jan 1 2022

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY...

* WHAT...Mixed precipitation. Additional snow accumulations up to 
  one inch and ice accumulations up to one tenth of an inch.

* WHERE...In Missouri, Franklin MO and Saint Charles MO Counties. In 
  Illinois, Jersey IL County.

* WHEN...Until 6 AM CST Sunday.

* IMPACTS...Roads, and especially bridges and overpasses, will 
  likely become slick and hazardous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. In Illinois, the latest 
road conditions can be obtained at www.gettingaroundillinois.com. In 
Missouri, the latest road conditions can be obtained at 
traveler.modot.org/map or by calling 1-888-275-6636.

&&

$$

Pfahler
082 
WWUS43 KLSX 020616
WSWLSX

URGENT - WINTER WEATHER MESSAGE
National Weather Service St Louis MO
1216 AM CST Sun Jan 2 2022

MOZ018-019-026-021700-
/O.EXP.KLSX.WS.W.0002.000000T0000Z-220102T0600Z/
/O.CON.KLSX.WC.Y.0001.220102T0700Z-220102T1700Z/
Knox MO-Lewis MO-Shelby MO-
1216 AM CST Sun Jan 2 2022

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THIS 
MORNING...
...WINTER STORM WARNING HAS EXPIRED...

* WHAT...Very cold wind chills expected. Wind chills as low as 20 
  below zero.

* WHERE...Knox MO, Lewis MO and Shelby MO Counties.

* WHEN...Until 11 AM CST this morning.

* IMPACTS...The dangerously cold wind chills could result in 
  hypothermia or frostbite if precautions are not taken.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a 
hat, and gloves.

&&

$$

ILZ095-096-MOZ027-020730-
/O.EXP.KLSX.WS.W.0002.000000T0000Z-220102T0600Z/
Adams IL-Brown IL-Marion MO-
Including the cities of Hannibal, Mount Sterling, and Quincy
1216 AM CST Sun Jan 2 2022

...WINTER STORM WARNING HAS EXPIRED...

Accumulating wintry precipitation has ended.

$$

ILZ097-MOZ034>036-042-020900-
/O.CON.KLSX.WS.W.0002.000000T0000Z-220102T0900Z/
Pike IL-Monroe MO-Ralls MO-Pike MO-Audrain MO-
Including the cities of Bowling Green, Pittsfield, and Mexico
1216 AM CST Sun Jan 2 2022

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 3 AM CST EARLY THIS 
MORNING...

* WHAT...Heavy snow. Additional snow accumulations up to one inch.

* WHERE...In Missouri, Audrain MO, Monroe MO, Pike MO and Ralls MO 
  Counties. In Illinois, Pike IL County.

* WHEN...Until 3 AM CST early this morning.

* IMPACTS...Plan on slippery road conditions. 

$$

ILZ058-098-MOZ041-047>052-059-060-021200-
/O.CON.KLSX.WW.Y.0014.000000T0000Z-220102T1200Z/
Greene IL-Calhoun IL-Boone MO-Moniteau MO-Cole MO-Osage MO-
Callaway MO-Montgomery MO-Lincoln MO-Gasconade MO-Warren MO-
Including the cities of Jefferson City, Columbia, and Fulton
1216 AM CST Sun Jan 2 2022

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY 
THIS MORNING...

* WHAT...Snow. Additional snow accumulations up to one inch.

* WHERE...Portions of southwest Illinois, and portions of central 
  and east central Missouri.

* WHEN...Until 6 AM CST early this morning.

* IMPACTS...Plan on slippery road conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. In Illinois, the latest 
road conditions can be obtained at www.gettingaroundillinois.com. In 
Missouri, the latest road conditions can be obtained at 
traveler.modot.org/map or by calling 1-888-275-6636.

&&

$$

ILZ099-MOZ061-062-021200-
/O.CON.KLSX.WW.Y.0014.000000T0000Z-220102T1200Z/
Jersey IL-Saint Charles MO-Franklin MO-
Including the cities of Union, Sullivan, Washington, and Saint
Charles
1216 AM CST Sun Jan 2 2022

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY 
THIS MORNING...

* WHAT...Snow. Additional snow accumulations up to one inch.

* WHERE...In Missouri, Franklin MO and Saint Charles MO Counties. In 
  Illinois, Jersey IL County.

* WHEN...Until 6 AM CST early this morning.

* IMPACTS...Roads, and especially bridges and overpasses, will 
  likely become slick and hazardous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. In Illinois, the latest 
road conditions can be obtained at www.gettingaroundillinois.com. In 
Missouri, the latest road conditions can be obtained at 
traveler.modot.org/map or by calling 1-888-275-6636.

&&

$$

Gosselin
627 
WWUS43 KLSX 020923
WSWLSX

URGENT - WINTER WEATHER MESSAGE
National Weather Service St Louis MO
323 AM CST Sun Jan 2 2022

ILZ097-MOZ034>036-042-021030-
/O.EXP.KLSX.WS.W.0002.000000T0000Z-220102T0900Z/
Pike IL-Monroe MO-Ralls MO-Pike MO-Audrain MO-
Including the cities of Bowling Green, Pittsfield, and Mexico
323 AM CST Sun Jan 2 2022

...WINTER STORM WARNING HAS EXPIRED...

The threat for accumulating wintry precipitation has ended.

$$

ILZ058-098-099-MOZ041-047>052-059>062-021030-
/O.CAN.KLSX.WW.Y.0014.000000T0000Z-220102T1200Z/
Greene IL-Calhoun IL-Jersey IL-Boone MO-Moniteau MO-Cole MO-Osage
MO-Callaway MO-Montgomery MO-Lincoln MO-Gasconade MO-Warren MO-
Saint Charles MO-Franklin MO-
Including the cities of Columbia, Saint Charles, Union,
Washington, Jefferson City, Sullivan, and Fulton
323 AM CST Sun Jan 2 2022

...WINTER WEATHER ADVISORY IS CANCELLED...

The threat for accumulating wintry precipitation has ended.

$$

MOZ018-019-026-021700-
/O.CON.KLSX.WC.Y.0001.000000T0000Z-220102T1700Z/
Knox MO-Lewis MO-Shelby MO-
323 AM CST Sun Jan 2 2022

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THIS 
MORNING...

* WHAT...Very cold wind chills. Wind chills as low as 15 below zero.

* WHERE...Knox MO, Lewis MO and Shelby MO Counties.

* WHEN...Until 11 AM CST this morning.

* IMPACTS...The dangerously cold wind chills could result in 
  hypothermia or frostbite if precautions are not taken.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a 
hat, and gloves.

&&

$$

Gosselin
025 
WWUS43 KLSX 021717
WSWLSX

URGENT - WINTER WEATHER MESSAGE
National Weather Service St Louis MO
1117 AM CST Sun Jan 2 2022

MOZ018-019-026-021830-
/O.EXP.KLSX.WC.Y.0001.000000T0000Z-220102T1700Z/
Knox MO-Lewis MO-Shelby MO-
1117 AM CST Sun Jan 2 2022

...WIND CHILL ADVISORY HAS EXPIRED...

Wind chills across the area have risen above dangerous levels as 
temperatures warm and winds become lighter.

$$

Pfahler

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this wind chill advisory went out at Dec 31, 10:52 PM CST, 4 hours 18 minutes earlier.

Area forecast discussion, Dec 31, 10:52 PM CST, 4 hours 18 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
1052 PM CST Fri Dec 31 2021

.UPDATE...
Issued at 922 PM CST Fri Dec 31 2021

No significant changes to going forecast this evening. Latest
surface analysis showed the cold front has moved to near a KSPI-
KSTL-KJEF line this hour with temperatures already falling into
the 30s over northern CWA while they remain in the 60s over
southeast Missouri into south central Illinois. This front will
continue to move southeast and will clear the CWA by 3 am. In the
meantime, ceilings and visibilities are dropping north of the
front and with some fog being reported over northeast Missouri and
central Illinois. Will need to watch trends over the next several
hours, but there is some potential for drizzle or freezing
drizzle developing later this evening or overnight over the
northern CWA.

Otherwise, latest water vapor imagery is showing the upper low
over the southwestern US that is forecast to eject northwest
overnight into the Plains. Regional radars continue to show rain
across the southern CWA which will slowly move north tonight.
Still expect precipitation to become more widespread early
tomorrow morning across the CWA ahead of the upper trough with
accumulating wintry precipitation over central and northeast
Missouri into west central Illinois. Made no changes to the
warning and advisory areas at this time.

Britt

&&

.SHORT TERM...  (Through Late Saturday Night)
Issued at 435 PM CST Fri Dec 31 2021

An impactful winter storm is set to traverse the Midwest through New
Year's Day, bringing snow, sleet, and freezing rain to the CWA
during that time period. Model guidance has converged on a track of
this winter storm; however, small fluctuations in the forecast track
are still possible and could have implications on precip type
distribution and amounts. Regardless, confidence remains high (and
highest of the CWA) that serious travel impacts will occur across
northeastern MO and west-central IL, where a Winter Storm
Warning is in effect for this time period.

This evening, a series of low-amplitude upper-level shortwave
troughs will begin arrive across the Midwest as they navigate the
southwesterly flow downstream of an approaching positively tilted
upper-level trough. Ascent from these shortwave troughs and low to
mid-level frontogenesis will promote development of rain across
northern AR, southeastern MO, and southwestern IL this evening. A
rumble or two of thunder will also be possible given that marginal
elevated instability could edge into these areas. Rain should remain
in these areas for most of the night. With more widespread ascent
not arriving until early Saturday morning. Meanwhile, a cold front
will also sink southward through the CWA this evening, marking the
southern edge of a very cold and initially shallow airmass. Low
stratus and fog could become common behind this front amidst a moist
and cooling boundary layer. Mid-level clouds overhead could
potentially seed this stratus, suggesting that drizzle could also
occur tonight, possibly in areas that are invaded by sub-freezing
air in northeastern MO. However, confidence in drizzle/freezing
drizzle was not quite high enough to include at this time.

The arriving very cold airmass will strengthen a baroclinic zone
positioned across the CWA through tonight into Saturday. A more
pronounced upper-level shortwave trough will propagate over the
Central Plains and Midwest on Saturday, leading to deeper and
broader ascent overspreading the area by early Saturday morning and
fostering a slowly deepening low-level cyclone tracking along the
baroclinic zone. As mid-level WAA downstream of the cyclone
strengthens and expands across the CWA Saturday morning, rain will
blossom across the entire CWA. However, as precip begins to
encounter the sub-freezing air expected to have advanced into
central and northeastern MO as well as west-central IL,
freezing/frozen precip will occur. The exact distribution of precip
types and amounts could still face slight adjustments going forward,
at the mercy of the 850-hPa cyclone track. Latest EPS and GEFS still
advertise the axis of heaviest banding of snowfall from
frontogenesis and deformation will be near the MO-IA border and
encroach on northeastern MO. Storm total snowfall across this area
has the potential to exceed 6", given that the depth of the
intruding low-level cold airmass could become quite deep with time
and support a deep DGZ with SLRs greater than 10:1. Immediately to
the south of the area will be strongly influenced by a warm nose
around 850-hPa ahead of the cyclone. This warm nose will lead to any
falling snow melting and resulting in a corridor of sleet and
freezing rain. Forecast soundings continue to show that this warm
nose will overlay the deep sub-freezing airmass below. Which could
result in a corridor of significant sleet accumulations, potentially
greater than 0.5". The Winter Storm Warning was expanded another
tier of counties southward to account for this potential. To the
south of the zone of sleet, a narrower corridor of freezing rain is
forecast with ice accretion up to around 0.2". The transitions of
these precip type zones will likely sink southward with time as the
low-level very cold airmass also does so.

Following passage of the cyclone, the warm nose should translate to
the east, but a dry slot will invade the region and eradicate a
majority of cloud ice to the south of any lingering banded snowfall.
This will result in areas transitioning to a mixture of light snow
and drizzle along with freezing drizzle as subfreezing surface air
advances southeastward. This mixture of light snow and freezing
drizzle could possibly lead to slick spots on originally wet
roadways Saturday night. Light snow/freezing drizzle cloud linger
into Sunday morning, with another shot of light snow possibly
grazing southeastern MO and southwestern IL as the main positively
tilted trough passes the region.

Pfahler

.LONG TERM...  (Sunday through Next Friday)
Issued at 435 PM CST Fri Dec 31 2021

The very cold airmass will engulf much of the CWA by Sunday with
morning low temps as cold as around 0 F in northeastern MO and
single digits across central MO and west-central IL. Breezy
northwesterly winds will lead to dangerous windchills of -15 to -20
F in northeastern MO, likely warranting a Wind Chill Advisory.

Most attention was given to the short term portion of the forecast,
but the highlights of next week will feature a brief warm-up through
the first half of the week. An upper-level trough could force a cold
front through the CWA around the middle of the week, possibly
marking the arrival of another very cold airmass that may set the
stage for another opportunity for wintry precip as another upper-
level trough interacts with the boundary and moisture becomes
available.

Pfahler

&&

.AVIATION...  (For the 06z TAFs through 06z Saturday Night)
Issued at 1040 PM CST Fri Dec 31 2021

IFR ceilings have moved into KUIN and are expected to remain in
the terminal through the period.  Fog and possible freezing
drizzle will develop at KUIN overnight. The north edge of a band
of rain is skirting the St. Louis area terminals and may affect
them through 08-09Z with VFR ceilings and visibilities. Otherwise
more steady precipitation will overspread the terminals between
11-14Z in the form of freezing rain at KUIN/KCOU and rain at the
KJEF at the St. Louis area terminals. Sleet will mix in with the
freezing rain at KUIN starting at 12Z and at  KCOU during the
afternoon while there will be a turnover to snow at KUIN during
the afternoon. KJEF will be on the freezing line and will
switchover to freezing rain or sleet by 18Z. There will be light
accumulations of ice and sleet on Saturday at KUIN/KCOU/KJEF. Snow
is also expected at KUIN with some accumulation.  Ceilings will
drop to IFR or LIFR at all terminals by 12Z and remain that way
the rest of the period. Visibilities will drop to IFR in
precipitation, and will likely drop below 1SM at KUIN after 15Z
during moderate snow.

SPECIFICS FOR KSTL:

The terminal is on the northern edge of a band of rain, and VFR
ceilings and visibilities in rain are possible through 09Z in
light rain. Otherwise, IFR ceilings with a chance of rain will
develop around 12Z before steady rain moves into the terminal by
mid morning and continues through most of the rest of the period.
Temperatures are expected to fall below freezing on Saturday
evening which will cause the rain to switchover to freezing rain
by mid evening with the potential for some light icing. The
freezing rain will likely end by late in the period.

Britt

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Winter Weather Advisory from 6 AM Saturday to midnight CST
     Saturday night for Boone MO-Callaway MO-Cole MO-Gasconade
     MO-Lincoln MO-Moniteau MO-Montgomery MO-Osage MO-Warren MO.

     Winter Storm Warning from 6 AM Saturday to midnight CST Saturday
     night for Audrain MO-Knox MO-Lewis MO-Marion MO-Monroe MO-
     Pike MO-Ralls MO-Shelby MO.

IL...Winter Weather Advisory from 6 AM Saturday to midnight CST
     Saturday night for Calhoun IL-Greene IL.

     Winter Storm Warning from 6 AM Saturday to midnight CST Saturday
     night for Adams IL-Brown IL-Pike IL.

&&

WFO LSX
Hazardous weather outlook, Dec 31, 3:58 PM CST, 11 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
358 PM CST Fri Dec 31 2021

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-012200-
Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO-
Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO-
Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO-
Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO-
Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL-
Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO-
Saint Clair-Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO-
358 PM CST Fri Dec 31 2021

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Tonight.

There is a slight chance of thunderstorms tonight in parts of
southeast Missouri.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

A storm system will bring a combination of accumulating freezing
rain, sleet and snow to parts of the area on Saturday. Please refer
to the winter weather advisory and winter storm warning for more
details.

There is a slight chance of thunderstorms on Saturday in parts of
southeast Missouri.

Dangerously cold wind chills of -15 to -20F are likely late Saturday
night into Sunday morning across parts of northeast Missouri.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated tonight.

Britt

Nearby

Wind Chill Advisories in Missouri, 2022Every wind chill advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.